Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Implicit, time-dependent variable grid finite difference methods for the approximation of a linear waterflood

Authors: Jim Douglas and Mary Fanett Wheeler
Journal: Math. Comp. 40 (1983), 107-121
MSC: Primary 65M10; Secondary 35L65
MathSciNet review: 679436
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An implicit, time-dependent variable grid finite difference method based on the addition of an artificial diffusivity is introduced and analyzed for approximating the solution of a scalar conservation law in a single space variable. No relation between the grids at successive time steps is required for convergence. Two adaptive grid selection procedures are shown to be covered by the analysis. Analogous results are also established for an implicit upwinding procedure.

References [Enhancements On Off] (What's this?)

  • Jim Douglas Jr., Simulation of a linear waterflood, Free boundary problems, Vol. II (Pavia, 1979) Ist. Naz. Alta Mat. Francesco Severi, Rome, 1980, pp. 195–216. MR 630748
  • J. Douglas, Jr., B. L. Darlow, M. F. Wheeler & R. P. Kendall, "Self-adaptive finite element and finite difference methods for one-dimensional, two-phase, immiscible flow," SIAM J. Sci. Statist. Comput. (To appear.) S. N. Kružkov, "First order quasilinear equations in several indpendent variables," Math. USSR-Sb., v. 10, 1970, pp. 217-243.
  • Peter D. Lax, The formation and decay of shock waves, Visiting scholars’ lectures (Texas Tech Univ., Lubbock, Tex., 1970/71), Texas Tech Press, Texas Tech Univ., Lubbock, Tex., 1971, pp. 107–139. Math. Ser., No. 9. MR 0367471
  • A. Y. le Roux, A numerical conception of entropy for quasi-linear equations, Math. Comp. 31 (1977), no. 140, 848–872. MR 478651, DOI
  • Mary Fanett Wheeler, A self-adaptive finite difference procedure for one-dimensional, two-phase, immiscible flow, Seminar on Numerical Analysis and its Applications to Continuum Physics (Rio de Janeiro, 1980) Soc. Brasil. Mat., Rio de Janeiro, 1980, pp. 153–161. MR 590282

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10, 35L65

Retrieve articles in all journals with MSC: 65M10, 35L65

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society